Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    So I have just started taking clobazam (about 2 days ago) and have a big night out to celebrate the end of exams coming up in a few weeks. I am not drinking at the moment thanks to the warning label on the box, but I would really like to just for one night to celebrate.
    Asides from making me more drowsy, what would mixing the two do?
    It was never really explained to me what would happen if I stopped taking the tablets for a few days? I know the half-life of clobazam is up to 60 hours so I'd have to have a few days off it before hand if just mixing the two would have too much of an effect.

    I'm not sure this is the best place to ask but all I could find online was stuff about abuse of both which isn't really relevant! Does anyone have any experience of this?
    • TSR Support Team
    Offline

    20
    ReputationRep:
    TSR Support Team
    (Original post by Anonymous)
    So I have just started taking clobazam (about 2 days ago) and have a big night out to celebrate the end of exams coming up in a few weeks. I am not drinking at the moment thanks to the warning label on the box, but I would really like to just for one night to celebrate.
    Asides from making me more drowsy, what would mixing the two do?
    It was never really explained to me what would happen if I stopped taking the tablets for a few days? I know the half-life of clobazam is up to 60 hours so I'd have to have a few days off it before hand if just mixing the two would have too much of an effect.

    I'm not sure this is the best place to ask but all I could find online was stuff about abuse of both which isn't really relevant! Does anyone have any experience of this?
    Ask a pharmacist. In general I would avoid going against the advice on the box and making any changes to dosage etc, but there is a chance it would be alright to do so on the odd occasion. Your pharmacist will be able to explain why it is said not to drink most likely (occasionally it's just because they are covering all their bases but it can often be that it will cause harmful effects) and what would happen if you were to skip a dose.
    Obviously I cant stop you doing what you want to so i'll just add this... If you do decide to drink be cautious as your reaction to alchol will possibly be altered so you may find it has a greater effect than usual. This could a) cause you to get more drunk than usual faster and b) mean it causes more liver damage etc.

    Giving it a very quick google it looks like mixing the tho can increase the known side effecys of both rather than causing specific issues. It look like the advice is to reduce alcohol intake as much as possible rather than being that you absolutely must not drink. Personally in your situation I would keep taking the meds and be slow and cautious with my drinking to make sure they don't have a big affect. I would also advise that you keep drinking to a minimum and only do it on special occasions like this or the very occasional party and when you do try to be cautious until you know how it affects you.
    Check with a pharmacist to be sure though.
    Offline

    20
    ReputationRep:
    Kindred has given good advice I think. But to add, I'd say for you to inform some of your friends so they can keep an eye on you and make sure nothing bad happens.
    • #1
    • Thread Starter
    #1

    (Original post by Kindred)
    Ask a pharmacist. In general I would avoid going against the advice on the box and making any...
    Thanks so much for this- the great irony is that I'm a pharmacy student. So far I've been advised that I'm on such a low dose that provided I drink minimally I should be ok. Furthermore the official interaction for alcohol and clobazam is increased drowsiness and that's it which I can manage with! But yeah thanks again 😊😊😊

    (Original post by Sabertooth)
    Kindred has given good advice I think. But to add, I'd say for you to inform some of your friends so they can keep an eye on you and make sure nothing bad happens.
    Thanks- I've made them aware anyway because one of the side effects is an increased risk of depression which I've been on the borderline for for years. Hopefully it'll be an uneventful night out!

    I genuinely appreciate both your replies!
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: May 10, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.